0
We're unable to sign you in at this time. Please try again in a few minutes.
Retry
We were able to sign you in, but your subscription(s) could not be found. Please try again in a few minutes.
Retry
There may be a problem with your account. Please contact the AMA Service Center to resolve this issue.
Contact the AMA Service Center:
Telephone: 1 (800) 262-2350 or 1 (312) 670-7827  *   Email: subscriptions@jamanetwork.com
Error Message ......
Editor's Correspondence |

Another Report of Acute Rhabdomyolysis Following Cerivastatin Monotherapy

Haralampos J. Milionis, MD; Tania G. Tsapoga, MD; Moses S. Elisaf, MD, FRSH
Arch Intern Med. 2001;161(21):2629-2630. doi:.
Text Size: A A A
Published online

Extract

Cerivastatin is the newest HMG-CoA reductase inhibitor to be introduced into clinical practice. It is metabolized via the cytochrome P450 3A4 as well as cytochrome P450 2C8 hepatic.1 This dual metabolic elimination pathway is supposed to cause less drug-to-drug interaction. Therefore, cerivastatin is considered a safe and well-tolerated drug for the treatment of hypercholesterolemia. In clinical trials, its tolerability with regard to serum creatine kinase level and drug-induced myopathy was comparable to that of placebo.1 However, there is a limited number of reports, including the case described by Garcia-Valdecasas-Campelo et al2 in the March 26 issue of the ARCHIVES, which demonstrated muscle toxicity associated with cerivastatin treatment. All reports involved patients receiving cerivastatin in combination with fibrates or cyclosporine. Herein, we describe a patient who developed rhabdomyolysis after starting therapy with cerivastatin as the only lipid-lowering treatment.

Sign in

Create a free personal account to sign up for alerts, share articles, and more.

Purchase Options

• Buy this article
• Subscribe to the journal

First Page Preview

View Large
First page PDF preview

Figures

Tables

References

Correspondence

November 26, 2001
E. González-Reimers, MD; F. Santolaria-Fernández, MD; E. García-Valdecasas-Campelo, MD; E. Rodríguez-Rodriguez, MD; A. López-Lirola, MD
Arch Intern Med. 2001;161(21):2630. doi:.
CME
Meets CME requirements for:
Browse CME for all U.S. States
Accreditation Information
The American Medical Association is accredited by the Accreditation Council for Continuing Medical Education to provide continuing medical education for physicians. The AMA designates this journal-based CME activity for a maximum of 1 AMA PRA Category 1 CreditTM per course. Physicians should claim only the credit commensurate with the extent of their participation in the activity. Physicians who complete the CME course and score at least 80% correct on the quiz are eligible for AMA PRA Category 1 CreditTM.
Note: You must get at least of the answers correct to pass this quiz.
You have not filled in all the answers to complete this quiz
The following questions were not answered:
Sorry, you have unsuccessfully completed this CME quiz with a score of
The following questions were not answered correctly:
Commitment to Change (optional):
Indicate what change(s) you will implement in your practice, if any, based on this CME course.
Your quiz results:
The filled radio buttons indicate your responses. The preferred responses are highlighted
For CME Course: A Proposed Model for Initial Assessment and Management of Acute Heart Failure Syndromes
Indicate what changes(s) you will implement in your practice, if any, based on this CME course.
Submit a Comment

Multimedia

Some tools below are only available to our subscribers or users with an online account.

Sign in

Create a free personal account to sign up for alerts, share articles, and more.

Purchase Options

• Buy this article
• Subscribe to the journal

Related Content

Customize your page view by dragging & repositioning the boxes below.

See Also...
Articles Related By Topic
Related Collections
PubMed Articles
Safety of statins. Indian J Endocrinol Metab 2013;17(4):636-46.
Jobs
JAMAevidence.com
brightcove.createExperiences();